For Relief of Symptoms Relate to Cold
What is this for ?
For the temporary relief of sinus
congestion and pain associated with allergies, rhinitis or the common cold.
What does it contain ?
White capsule-shaped caplet with
flat edges with face marked Panadol C.
Each caplet contain :
Pseudoephedrine Hydrochloride 30mg, Paracetamol 500mg
How to use ?
Adults and children over 12
years : 1 - 2 caplets, every 4 - 6 hours ( not more than 8 one day )
Pseudoephedrine Hydrocholoride is
readily and completely absorbed from the gastrointestinal tract. Elimination
is enhanced and half life accordingly shorter in acid urine. Paracetamol
absorption takes place mainly in the small intestine. Peak plasma
concentrations are reaches
½ to 1 hour after absorption. The plasma half life is 1 to 3 hours.
Paracetamol is metabolized by microsomal enzyme system of the liver to
glucuronide and sulphate conjugates, accounting for approximately 49% and
26% of ingested dose respectively.
Paracetamol : When taken as
directed, Panadol is virtually free of side effects. Skin rash and other
allergic reactions have been described rarely.
Pseudoephedrine : Pseudoephedrine
may occasionally cause insomnia; urinary retention in male subjects where
prostatic enlargement is present. A fixed drug eruption due to
Pseudoephedrine, taking the form of erythematous nummular patches, has been
reported but should be regarded as a rare occurrence.
Panadol C should be administered
with caution to patients with hepatic or renal dysfunction, severe
hypertension, cardiac or peripheral vascular disease, hyperthyroidism,
uncontrolled diabetes, prostatic enlargement, or on antidepressant therapy
and other sympathomimetic agents such as decongestant, appetite stimulant
and amphetamine-like psychostimulants. If you are pregnant or nursing a
baby, please consult your doctor.
Concomitant use of Panadol C with
other sympathomimetic agents such as decongestants, tricyclic
antidepressants, appetite suppressants and amphetamine-like psychostimulants
or with monoamine oxidase inhibitors, which interfere with the catabolism of
sympathomimetic amines, may occasionally cause a rise in blood pressure.
Because of its Pseudoephedrine
content, Panadol C may partially reverse the hypotensive active of drugs
which interfere with sympathetic activity including bretylium, bethanidine,
guanethidine, deprisoquine, methyldopa, alpha and beta adrenergic blocking
agents. (Ref. USP DI VOL. 2, 1986)
Treatment For Overdosage & Antidote(s)
Toxic symptoms include vomiting,
abdominal pain, hypotension and sweating. The most serious adverse effect of
acute overdosage of Paracetamol is a dose-dependent, potentially fatal
hepatic necrosis. In adults, hepatotoxicity ma occur after ingestion of a
single dose of 10 to 15 g (30 caplets) of Paracetamol; a dose of 25 g (50
caplets) or more is potentially fatal. Symptoms during the first 2 days of
acute poisoning by Paracetamol do not reflect the potential seriousness of
the intoxication. Major manifestations of liver failure such as jaundice,
hypoglycemia and metabolic acidosis may take at least 3 days to develop.
In cases of overdosage,methods of
reducing the absorption of ingested drug are important. Gastric lavage is
essential even if several hours have elapsed. Prompt administration of 50g
activated charcoal and 500ml iced mannitol 20% by mouth may reduce
absorption. If the history suggests that 15g Paracetamol or more has been
ingested, administer one of the following antidotes :
* Acetylcysteine 20% i.v. :
Administer intravenously, 20% acetylcysteine (Parvolex, Glaxo)
immediately without waiting for positive urine test or plasma level
results : initial dose of 150mg/kg over 15 minutes, followed by
continuous infusion of 50mg/kg in 500ml 5% glucose over 4 hours and
100mg/kg in 1L 5% glucose over 16 hours; or
Oral Methionine : 2.5g
immediately followed by three further doses of 2.5g at four hourly
intervals. For a 3 year old child, 1g methionine every four hours for
four doses has been used; or
Oral Acetylcysteine 5% : 140
mg/kg as a loading dose, then 70mg/kg every 4 hours for a total of 17
maintenance doses. If more than ten hours have elapsed since the
overdosage was taken, the antidote may be in ineffective.
Blisters of 10's.
Box of 20 blisters of 10's.
How to store ?
Store at room temperature ( 15°C
- 30°C )
Do not use beyond the expiry
Patients should avoid alcohol
while taking Panadol C. If symptoms persist, please consult your doctor.
This preparation contains
Paracetamol. Do not take any other Paracetamol containing medicines at the
same time. Keep out of reach of children.